Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 225, NWS St. Louis, MO

October 2, 2007Calhoun County, Jersey County, Illinois; Lincoln County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Oct 2, 2007, 8:31 PM CDT for Calhoun County, Jersey County, Illinois; Lincoln County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2007, 8:31 PM CDT (01:31 UTC)
Expired
Oct 2, 2007, 9:15 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Calhoun County, IL, Jersey County, IL, Lincoln County, MO

The radar

The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 5:47 PM CDTTornado WatchSPC4 hr
Oct 2, 2:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 030130
SVRLSX
ILC013-083-MOC113-030215-
/O.NEW.KLSX.SV.W.0225.071003T0131Z-071003T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
831 PM CDT TUE OCT 2 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
  SOUTHERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS
  JERSEY COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 915 PM CDT

* AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WINFIELD...
  OR 7 MILES NORTHWEST OF ST. PAUL...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRAFTON...
  ELSAH...
  JERSEYVILLE...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3900 9020 3899 9028 3893 9029 3897 9044
      3892 9051 3891 9065 3894 9067 3891 9070
      3891 9073 3893 9074 3890 9083 3897 9088
      3917 9026
TIME...MOT...LOC 0131Z 251DEG 33KT 3895 9078

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 6:32 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 2, 6:32 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
632 PM CDT TUE OCT 2 2007

.DISCUSSION...
COLD FRONT EXTENDED FROM LOW OVER MANITOBA ACROSS CENTRAL MN AND
WESTERN MO INTO WESTERN OK THIS AFTERNOON. SHOWERS/THUNDERSTORMS
CONTINUED FROM NORTHEAST IA ACROSS NORTHERN MO INTO SOUTHEAST KS AHEAD
OF THE FRONT. FRONT WILL PLOW ACROSS THE REGION TONIGHT AND BY
WEDNESDAY EVENING WILL EXTEND FROM NORTHWEST OH ACROSS WESTERN TN.
LATEST LAPS DATA INDICATED THE BEST CAPE WAS LOCATED OVER CENTRAL MO.
A SEVERE THUNDERSTORM WATCH FOR A PORTION OF CENTRAL MO WILL BE OUT
SHORTLY.

WEAK HIGH PRESSURE WILL BE IN PLACE FOR WEDNESDAY FOR OUR COOL DAY
OF THE WEEK. HOWEVER EVEN ON WEDNESDAY HIGH TEMPS ARE EXPECTED TO BE
ABOVE AVERAGE. THIS HIGH MOVES INTO THE EASTERN STATES ON THURSDAY
WITH SOUTHERLY FLOW RETURNING TO THE REGION. HIGH TEMPS ARE EXPECTED
TO BE 10-15 DEGREES ABOVE AVERAGE BY THEN.

TEMPS EXPECTED TO REMAIN WELL ABOVE AVERAGE THROUGH THE WEEKEND WITH
SOUTHERLY FLOW REMAINING ACROSS THE AREA. WELL SHOOT FOR RECORD
HIGHS ON FRIDAY. RECORD HIGHS FOR THAT DAY ARE 89 DEGREES IN QUINCY, 92
IN ST LOUIS AND 94 IN COLUMBIA. COLUMBIA IS PROBABLY OUT OF REACH
BUT FEEL THE OTHER TWO WILL BE CLOSE.

UPPER TROF OVER THE ROCKIES THIS MORNING WILL MOVE ACROSS THE
MIDWEST TONIGHT WHICH WILL PRODUCE A NEARLY ZONAL FLOW PATTERN
ACROSS THE NORTHERN HALF OF THE COUNTRY ON WEDNESDAY. MODELS ARE
VERY SIMILAR IN DIGGING A SIGNIFICANT TROF INTO THE WESTERN U.S. ON
THURSDAY. UPPER RIDGE BECOMES FIRMLY ESTABLISHED OVER THE EASTERN
THIRD OF THE COUNTRY LATE IN THE WEEK. THE GFS IS MORE IN LINE TODAY
WITH THE EUUROPEAN MODEL FOR THE WEEKEND AND EARLY NEXT WEEK. BOTH
MODELS CLOSE OFF AN UPPER LOW OVER THE GREAT BASIN BY FRIDAY EVENING WITH
UPPER RIDGE IN PLACE OVER THE EASTERN U.S. THIS PRODUCED SIGNIFICANT
CHANGES TO TEMPERATURE FIELD AND RAIN CHANCES OVER THE WEEKEND.

TPS

&&

.AVIATION...
FOR THE 00Z TAFS...
PRIMARY CONCERN IS CONVECTION AHEAD OF THE COLD FRONT WHICH IS
MOVING THROUGH NORTHWEST MISSOURI ATTM. SOUTHERLY SURFACE FLOW
WILL VEER WEST-NORTHWESTERLY AFT FROPA...AND THE CIGS WILL CLEAR
OUT. UNTIL THEN...SEVERE SQUALL LINE WILL CONTINUE TO THE EAST
PRODUCING SEVERE WIND GUSTS AND A FEW TORNADOES ESPECIALLY ALONG
AND NORTH OF THE MISSOURI RIVER.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 2, 3:27 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT TUE OCT 2 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
327 PM CDT TUE OCT 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.
THE MAIN THREAT WILL BE DAMAGING WINDS. THERE IS A CHANCE OF
THUNDERSTORMS ACROSS THE REMAINDER OF THE REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS CENTRAL AND
NORTHEAST MISSOURI.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

In the hours before

Local storm report, Oct 2, 5:45 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT TUE OCT 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TORNADO          PALMYRA                 39.80N 91.52W
10/02/2007                   MARION             MO   LAW ENFORCEMENT

            POSSIBLE TORNADO. CARS REPORTED OVERTURNED...TREES
            DAMAGED...HOME DAMAGED.

0530 PM     FUNNEL CLOUD     2 W HANNIBAL            39.71N 91.42W
10/02/2007                   MARION             MO   AMATEUR RADIO

            ROTATING WALL CLOUD.

&&

JPK
Local storm report, Oct 2, 6:37 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
637 PM CDT TUE OCT 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     LIBERTY                 39.88N 91.11W
10/02/2007                   ADAMS              IL   FIRE DEPT/RESCUE

            A COUPLE OF LARGE TREES DOWN IN TOWN.

&&

JPK
Local storm report, Oct 2, 6:50 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT TUE OCT 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TORNADO          4 NE GRANVILLE          39.60N 92.04W
10/02/2007                   MONROE             MO   AMATEUR RADIO

            UPDATE FOR PREVIOUS REPORT FROM GRANVILLE...NO INJURY.

&&

JPK
Local storm report, Oct 2, 6:52 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 PM CDT TUE OCT 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HEAVY RAIN       2 SSE BARRY             39.67N 91.03W
10/02/2007  M1.34 INCH       PIKE               IL   TRAINED SPOTTER

            1.34 INCHES OF RAIN IN 20 MINUTES.

&&

JPK
Local storm report, Oct 2, 7:34 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT TUE OCT 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TORNADO          6 SE SHELBINA           39.63N 91.96W
10/02/2007                   MONROE             MO   FIRE DEPT/RESCUE

            *** 1 INJ *** POSSIBLE TORNADO. MOBILE HOME DESTROYED.
            MAN FOUND INJURED...CONFIRMED BY SHELBINA FIRE
            DEPARTMENT. EVENT OCCURRED IN MONROE COUNTY SOUTH OF
            LAKENAN.

&&

JPK
Local storm report, Oct 2, 8:03 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CDT TUE OCT 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TORNADO          3 NNW MONTGOMERY CITY   39.02N 91.53W
10/02/2007                   MONTGOMERY         MO   EMERGENCY MNGR

            POSSIBLE TORNADO. 462 WHITE ROAD BETWEEN MONTGOMERY CITY
            AND WELLSVILLE...HOG BUILDING DESTROYED...150 FOOT WIDE
            PATH OF CORN FLATTENED. TIME APPROXIMATE.

&&

JPK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 7:47 PM CDTTornado WarningLSXCalhoun, Jersey43 min
Oct 2, 7:54 PM CDTTornado WarningLSXGreene36 min
Oct 2, 7:07 PM CDTTornado WarningLSXLincoln, Warren38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.